Alert archive / Wisconsin / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this dense fog advisory at Oct 8, 2021, 11:23 PM CDT for 20 counties in Wisconsin. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 11:23 PM CDT (04:23 UTC)
- Expired
- Oct 9, 2021, 11:40 AM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS73 KMKX 090423 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1123 PM CDT Fri Oct 8 2021 WIZ051-052-056>060-062>072-091230- /O.NEW.KMKX.FG.Y.0013.211009T0423Z-211009T1500Z/ Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa- Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth- Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1123 PM CDT Fri Oct 8 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Visibility one quarter mile or much less in dense fog. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
868 WWUS73 KMKX 090704 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 204 AM CDT Sat Oct 9 2021 WIZ046-047-091500- /O.EXA.KMKX.FG.Y.0013.000000T0000Z-211009T1500Z/ Marquette-Green Lake- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, and Markesan 204 AM CDT Sat Oct 9 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or much less in dense fog. * WHERE...Marquette and Green Lake Counties. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ WIZ051-052-056>060-062>072-091500- /O.CON.KMKX.FG.Y.0013.000000T0000Z-211009T1500Z/ Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa- Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth- Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 204 AM CDT Sat Oct 9 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or much less in dense fog. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MRC
667 WWUS73 KMKX 091453 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 953 AM CDT Sat Oct 9 2021 WIZ056>060-062>072-091600- /O.CAN.KMKX.FG.Y.0013.000000T0000Z-211009T1500Z/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 953 AM CDT Sat Oct 9 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities continue to improve this morning. $$ WIZ046-047-051-052-091700- /O.EXT.KMKX.FG.Y.0013.000000T0000Z-211009T1700Z/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 953 AM CDT Sat Oct 9 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Marquette, Green Lake, Sheboygan and Fond du Lac Counties. * WHEN...Until noon CDT today. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
141 WWUS73 KMKX 091640 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1140 AM CDT Sat Oct 9 2021 WIZ046-047-051-052-091745- /O.CAN.KMKX.FG.Y.0013.000000T0000Z-211009T1700Z/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 1140 AM CDT Sat Oct 9 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities continue to quickly improve late this morning. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this dense fog advisory went out at Oct 8, 9:45 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 8, 9:45 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 945 PM CDT Fri Oct 8 2021 .UPDATE... (Issued 945 PM CDT Fri Oct 8 2021) Areas of light fog has developed across srn WI this evening but no rapid development like last night. RAP sounding do actually show a layer of dry air just above the surface with the exception of the low stratus area over Sheboygan County. Will still plan on the fog and stratus expanding but not confident it will become dense other than very localized. For Sat, the fog and stratus should mostly dissipate during the morning but could hang on in east central WI. Sely winds will increase in the afternoon as cyclogenesis occurs over NE and SD. Partly cloudy skies and warm temps for the afternoon, cooler near the lake. Gehring && .SHORT TERM... (Issued 215 PM CDT Fri Oct 8 2021) Rest of this Afternoon through Tomorrow: The upper level low responsible for the widespread cloud cover and showers over the last 24-48 hours is now located near Chicago, and will continue to lift northeast through the region into this evening. After a morning lull, showers and a few thunderstorms are starting to bubble up under the core of the low, especially where a little clearing, and thus heating, was able to take place earlier today. This trend will continue into late afternoon, with activity expected to dissipate fairly rapidly with sunset. Overall, impacts from this activity should largely be limited to brief periods of moderate to heavy rain and a few rumbles of thunder. However, with deep cyclonic flow across the region, modest amounts of low level CAPE, and rich low level moisture, wouldn't be stunned to get a few funnel cloud reports, especially from growing cumulus this afternoon. Skies may start to partially clear tonight, but with plenty of moisture remaining across the region, expect to see a combination of stratus and fog redevelop during the evening and overnight hours. Fog could again be dense in some areas. Tomorrow should be an unseasonably warm but otherwise pleasant day, with highs in the mid to upper 70s. Winds will start out light, but will increase into the afternoon and especially evening hours as low pressure deepens across the Central Plains. Boxell && .LONG TERM... (Issued 215 PM CDT Fri Oct 8 2021) Saturday Night through Friday: Warm/moist advection aloft Saturday night may set off a few showers or thunderstorms across central and northern Wisconsin, with at least low chances of some convection making into the northern portion of the forecast area. Most of the day Sunday is looking dry, though will continue with low PoPs for showers developing along an advancing weak frontal boundary. Shower/thunderstorm potential increases Sunday night and especially Monday, as a compact shortwave lifts from Oklahoma into the Great Lakes, and an associated surface low lifts through the Chicagoland area. This will bring good chances for rain to the area. Will need to watch the track of the surface low closely, as there could be a risk for severe weather south and east of the low. Current forecast tracks would confine this risk to northern Illinois, but any shift back to the northwest could bring that risk into far southeastern Wisconsin. After a dry Tuesday focus shifts to the very robust storm system across the Central Plains. Still lots of uncertainty at this point as to when the upper level trough pivots across the High Plains, and the associated track and strength of the surface low as it lifts into the Upper Mississippi Valley and/or Western Great Lakes while occluding. At the very least a period of rain and gusty winds appears increasingly likely for Wednesday/Thursday, before a dry slot cuts off precip and cooler and drier eventually builds into the area by the end of the week. Still lots of time for the details of this system to shift, with changes in timing, track, and strength all in play. Boxell && .AVIATION... (Issued 945 PM CDT Fri Oct 8 2021) Areas of MVFR vsbys via light fog this evening across much of srn WI while Cigs less than 1 kft are prevalent over Sheboygan and Ozaukee Counties. Expect fog and low stratus to gradually expand tnt but there is uncertainty on how low the vsbys will get. Widespread MVFR Vsbys are likely with areas of 1-2SM BR and patchy fog of 1/2-1/4SM. Areas of Cigs less than 1 kft also expected. Fog and low stratus will gradually erode during the late morning with mostly VFR conditions for Sat afternoon and evening. The stratus and light fog could linger over east central WI into the early to middle afternoon. Gehring && .MARINE... (Issued 215 PM CDT Fri Oct 8 2021) Light southerly winds early Saturday will increase Saturday night into Sunday night as a strong low pressure system moves over western Lake Superior and the Arrowhead Region of Minnesota. Winds look to remain just below gales at this point, though a Small Craft Advisory will be needed for the nearshore waters for late Saturday night and Sunday. Also on Monday, another area of low pressure will lift from the Missouri Ozarks to near Chicago. A period of increased south or southeast winds will be possible over the far southern portion of the lake in association with this low. There are indications that a strong area of low pressure will affect the Great Lakes later in the week, most likely between Wednesday and Friday. Depending on the exact track of this low, gales may be possible during this time. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 8, 9:48 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 948 PM CDT Fri Oct 8 2021 WIZ046-047-051-052-056>060-062>072-100300- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 948 PM CDT Fri Oct 8 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Areas of fog will redevelop and possibly become dense. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorm chances return Monday, with additional chances on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-100300- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 948 PM CDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Areas of fog, possibly dense. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorm chances will return for Monday. Winds and waves will likely reach Small Craft Advisory levels late Saturday night into Sunday. Additional Advisories may be needed mid week next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100300- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 948 PM CDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Areas of fog. .DAYS TWO THROUGH SEVEN...Saturday through Friday Gusty southerly winds are expected Sunday. Chances for thunderstorms will return on Monday, with additional chances on Wednesday and Thursday. There are indications that a strong area of low pressure will affect the Great Lakes later in the week, most likely between Wednesday and Friday. Depending on the exact track of this low, gales may be possible during this time. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:55 AM CDT | Small Craft Advisory | MKX | 43 hr |
Nearby
Dense Fog Advisories in Wisconsin, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.